Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 12, NWS Milwaukee, WI

September 21, 20245 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 21, 2024, 9:09 PM CDT for 5 counties in Wisconsin. It took effect at Sep 22, 2024, 1:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2024, 9:09 PM CDT (02:09 UTC)
In effect from
Sep 22, 2024, 1:00 PM CDT
Expired
Sep 23, 2024, 2:48 PM CDT
In force
26 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WHUS43 KMKX 220209
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
909 PM CDT Sat Sep 21 2024

WIZ052-060-066-221015-
/O.NEW.KMKX.BH.S.0012.240922T1800Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
909 PM CDT Sat Sep 21 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-221015-
/O.NEW.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/
Racine-Kenosha-
909 PM CDT Sat Sep 21 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
9 follow-up statements
572 
WHUS43 KMKX 220918
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
418 AM CDT Sun Sep 22 2024

WIZ052-060-066-221730-
/O.CON.KMKX.BH.S.0012.240922T1800Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
418 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...From 1 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-221730-
/O.CON.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/
Racine-Kenosha-
418 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...From 4 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
496 
WHUS43 KMKX 221425
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
925 AM CDT Sun Sep 22 2024

WIZ052-060-066-222230-
/O.CON.KMKX.BH.S.0012.240922T1800Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
925 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...From 1 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-222230-
/O.CON.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/
Racine-Kenosha-
925 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...From 4 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
417 
WHUS43 KMKX 221954
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
254 PM CDT Sun Sep 22 2024

WIZ052-060-066-230400-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
254 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-230400-
/O.CON.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/
Racine-Kenosha-
254 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
237 
WHUS43 KMKX 222204
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
504 PM CDT Sun Sep 22 2024

WIZ052-060-066-230615-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
504 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-230615-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/
Racine-Kenosha-
504 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
022 
WHUS43 KMKX 230247
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
947 PM CDT Sun Sep 22 2024

WIZ052-060-066-231100-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
947 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-231100-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/
Racine-Kenosha-
947 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
568 
WHUS43 KMKX 230910
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
410 AM CDT Mon Sep 23 2024

WIZ052-060-066-231715-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
410 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-231715-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/
Racine-Kenosha-
410 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
012 
WHUS43 KMKX 231421
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
921 AM CDT Mon Sep 23 2024

WIZ052-060-066-231800-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/
Sheboygan-Ozaukee-Milwaukee-
921 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee and Milwaukee Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-072-232100-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/
Racine-Kenosha-
921 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
950 
WHUS43 KMKX 231843
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
143 PM CDT Mon Sep 23 2024

WIZ071-072-232100-
/O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/
Racine-Kenosha-
143 PM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
602 
WHUS43 KMKX 231948
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
248 PM CDT Mon Sep 23 2024

WIZ071-072-232100-
/O.CAN.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/
Racine-Kenosha-
248 PM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

A Moderate Swim Risk will continue into the early evening. 
Stay away from dangerous areas like piers, breakwalls, and 
river outlets. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 7:36 PM CDT, 1 hour 33 minutes earlier. Its key messages:

  • Showers and thunderstorms are likely through the overnight.
  • Most of southern WI will see some beneficial rainfall from the cold front passage with amounts generally ranging from 0.1-0.7 inches with locally higher amounts with any stronger thunderstorms.
  • Cooler/near normal temps are expected behind the cold front Sunday through the start of the week with daily highs in the upper 60s and lower 70s.
Area forecast discussion, Sep 21, 7:36 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
736 PM CDT Sat Sep 21 2024

.KEY MESSAGES...

- Showers and thunderstorms are likely through the overnight.

- Most of southern WI will see some beneficial rainfall from the
  cold front passage with amounts generally ranging from 0.1-0.7
  inches with locally higher amounts with any stronger
  thunderstorms.

- Cooler/near normal temps are expected behind the cold front
  Sunday through the start of the week with daily highs in the
  upper 60s and lower 70s.

&&

.UPDATE...
Issued 736 PM CDT Sat Sep 21 2024

Scattered showers and thunderstorms continue across the region
this evening. Any meaningful severe weather threat has likely
ended.

Occasional showers and thunderstorms will persist overnight and
into tomorrow morning, as a broad area of warm/moist advection
remains in place ahead of a slow moving cold front. Tough to say
just how widespread coverage will be, and it may ebb and flow a
bit as various weak shortwaves ripple through the area. More
organized shortwave energy will lift across northern Illinois
and extreme southeastern Wisconsin tomorrow morning, so suspect
will see some uptick in coverage over the eastern third to half
of the area early to mid morning.

The front will finally clear the area tomorrow afternoon, though
clearing will lag by several hours.

Boxell

&&

.SHORT TERM...
Issued 336 PM CDT Sat Sep 21 2024

This Afternoon:

Showers and thunderstorms are developing in a north-south
oriented line that is right along the 1000 j/kg CAPE gradient,
within an area of steady 925-850mb warm air advection. There
was an outflow boundary that developed from the morning
convection over the Twin Cities that is tracking straight down
the instability gradient, and this feature is causing the
intersecting storms to be stronger as the boundary propagates
south-southeast. The area of stronger storms is currently over
Dane County and is producing marginally severe hail and wind.

The next feature of interest is the surface warm front which is
moving into the Mississippi River Valley. There are showers and
a few thunderstorms along this front. The two areas of warm air
advection will slowly track across southern WI through the
evening and therefore, the chance of storms will persist all
evening. Severe storms are not expected, but if there are any
areas of extra forcing such as an outflow boundary of surface
convergence with a lake breeze, then isolated severe is
possible. We will have up to 1500 j/kg of elevated CAPE and
around 30 kt of bulk shear to support a few stronger storms.

Tonight through Sunday night:

The cold front is also going to move through in a couple waves
overnight. There is a surface wind shift to the northwest that
is already in southeast MN and north central IA. This surface
warm front may be enough to kick off a few thunderstorms as it
gets into western WI late this afternoon, but it is also
possible that our environment could be worked over by previous
storms and not amount to much. There is a secondary cold front
back in central MN which has more upper level support with the
mid level vorticity advection. Since the upper wave will be
weakening, its movement toward southern WI will slow down
overnight into Sunday. This means our chance for showers and
storms ahead of an along this secondary cold front will persist
all the way into Sunday afternoon, especially over southeast WI.

Cronce

&&

.LONG TERM...
Issued 336 PM CDT Sat Sep 21 2024

Monday through Saturday:

One more mid level shortwave will track along the WI/IL border
on Monday. This will keep clouds over southern WI. Then an
upper low should develop and stall over the Upper Midwest
Tuesday. This will keep us cloudy and keep our temps down in the
70s. Lots of uncertainty with how that low will move later in
the week, with a trend away from southern WI and retrograding
toward the south central U.S..

Cronce

&&

.AVIATION...
Issued 736 PM CDT Sat Sep 21 2024

Rather complex aviation forecast on hand for the next 24 hours,
with occasional showers and thunderstorms into the daytime hours
on Sunday, ahead of a cold front. Have utilized PROB30 groups
to indicate the more favored windows for thunderstorms, but
overall forecast confidence is low. Lower ceilings and
visibilities are expected as well, especially early Sunday as
the front starts to move through the region.

Winds this evening and tonight will be south to southeast,
though will be variable in and around thunderstorms. Look for a
turn to westerly and then northwesterly winds as the front moves
through on Sunday.

Boxell

&&

.MARINE...
Issued 336 PM CDT Sat Sep 21 2024

Expect southerly winds increase through the evening as low
pressure lifts from MN to Ontario, which will in turn drag a
cold front across WI and Lake Michigan overnight through Sunday.
Showers and thunderstorms will develop ahead of and along the
cold front. Southwesterly winds will become northerly behind
this front Sunday night into Monday. Given the strong cold air
moving over the warmer lake waters, expecting to see gusty
northerly winds during this timeframe. Gusts up to 30 knots and
a few gale force gusts cannot be ruled out, especially for the
southern portions of Lake Michigan. Will see winds weaken a bit
for Monday as high pressure builds in across the Great Lakes
region, but the northerly component will persist through the
start of the week.

Cronce

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 21, 3:46 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
346 PM CDT Sat Sep 21 2024

WIZ046-047-051-052-056>060-062>072-222100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
346 PM CDT Sat Sep 21 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Thunderstorms are likely, especially before midnight. A few storms
may produce damaging winds and small hail.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a chance of thunderstorms Sunday, mainly in the morning.

Dangerous swimming conditions develop Sunday night and linger
into Monday for all southern WI beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-222100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
346 PM CDT Sat Sep 21 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Chance of thunderstorms this evening and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Chances for thunderstorms linger into Sunday.

Small craft conditions will be possible Sunday night into Monday
morning.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
346 PM CDT Sat Sep 21 2024

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

There is a chance of thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Chances for thunderstorms linger into Sunday and are possible
again later Monday for southern portions of Lake Michigan.

MRC

www.weather.gov/mkx

In the hours before

Local storm report, Sep 21, 3:40 PM CDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Sat Sep 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Tstm Wnd Gst     Arena                   43.17N 89.91W
09/21/2024  E60 MPH          Iowa               WI   Broadcast Media

            Broadcast media relays report & photos of
            wind damage & estimated wind gusts of 60 MPH
            near the village of Arena. Time estimated
            via radar.

&&

AQ
Local storm report, Sep 21, 3:41 PM CDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Sat Sep 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Dmg     Mount Horeb             43.01N 89.73W
09/21/2024                   Dane               WI   Trained Spotter

            Trained spotter reports 3 inch tree limb
            down and blocking roads in downtown Mount
            Horeb.

&&

AQ
Special weather statement, Sep 21, 3:58 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
358 PM CDT Sat Sep 21 2024

WIZ062-063-067>069-212145-
Green WI-Lafayette WI-Rock WI-Iowa WI-Dane WI-
358 PM CDT Sat Sep 21 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LAFAYETTE...NORTHERN
GREEN...SOUTHEASTERN IOWA...NORTHWESTERN ROCK AND SOUTHWESTERN DANE
COUNTIES THROUGH 445 PM CDT...

At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brooklyn to near Blanchardville. Movement was
southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Western Madison, Fitchburg, Verona, Oregon, Mount Horeb, Evansville,
Belleville, New Glarus, Brooklyn, Monticello, Albany, Blanchardville,
Magnolia, Dayton, Hollandale, Attica, Cooksville, Paoli, Mount
Vernon, and Leyden.

This includes U.S. Highway 18 between mile markers 67 and 68, and
between mile markers 71 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 8909 4271 8984 4298 9003 4302 8943
TIME...MOT...LOC 2058Z 300DEG 15KT 4287 8936 4286 8991

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CMILLER
Local storm report, Sep 21, 4:41 PM CDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Sat Sep 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     3 SE Arena              43.14N 89.87W
09/21/2024                   Iowa               WI   Public

            Public report of large chunk of tree broken
            off and damage to a corn crib.

&&

BHS
Special weather statement, Sep 21, 6:54 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
654 PM CDT Sat Sep 21 2024

WIZ062-067-220045-
Lafayette WI-Iowa WI-
654 PM CDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAFAYETTE AND
SOUTHWESTERN IOWA COUNTIES THROUGH 745 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fennimore, or 10 miles east of Lancaster, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Linden, Rewey, London, and Platte Mounds.

This includes U.S. Highway 151 near mile marker 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4298 9043 4289 9020 4273 9036 4277 9043
TIME...MOT...LOC 2354Z 308DEG 16KT 4290 9052

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 9:09 PM CDTSmall Craft AdvisoryMKX42 hr
Sep 22, 1:41 AM CDTSpecial Weather StatementMKXColumbia49 min
Sep 22, 1:47 AM CDTSpecial Weather StatementMKXIowa43 min
Sep 22, 2:05 AM CDTSevere Thunderstorm WarningMKXDane, Iowa25 min
Sep 22, 2:28 AM CDTSpecial Weather StatementMKXDane47 min
Sep 22, 5:54 AM CDTAreal Flood AdvisoryMKXDane3 hr
Sep 22, 7:13 AM CDTAreal Flood AdvisoryMKXWaukesha3 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.